Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 93, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 24, 2018, 8:19 PM CDT for Fisher County, Jones County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2018, 8:19 PM CDT (01:19 UTC)
- Expired
- May 24, 2018, 8:45 PM CDT
- In force
- 26 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fisher County, TX, Jones County, TX
The radar
The Dyess AFB radar (KDYX), 86 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:40 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 24, 6:40 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 640 PM CDT Thu May 24 2018 .UPDATE... The forecast has been updated to include low PoPs for all of the Big Country, the northern Concho Valley and northern parts of Coleman and Brown Counties this evening and early tonight. Widely scattered showers and a few thunderstorms are occurring across these areas. This convective activity is occurring in a moderately unstable airmass, and is along the tail end of a weak shortwave trough moving east across parts of Kansas and Oklahoma. Cloud cover was also increased to some extent across this area this evening and early tonight. No other changes to the forecast at this time. && .PREV DISCUSSION... /issued 546 PM CDT Thu May 24 2018/ AVIATION... /00Z TAFS/ Expect mainly VFR across West Central Texas tonight and Friday. Isolated showers and thunderstorms are possible this evening mainly across the Big Country and going with a VCSH at the KABI terminal until 03Z. 21 PREV DISCUSSION... /issued 246 PM CDT Thu May 24 2018/ SHORT TERM... (Tonight and Friday) Hotter weather expected to begin impacting the area on Friday. We are again in the upper 80s to around 90 degrees across the area this afternoon with a fairly well-developed Cu field. High- resolution models continue to try to develop isolated showers or thunderstorms this afternoon and evening, mainly from the Big Country south into the Concho Valley and Heartland areas. We have seen a couple light showers try to develop, but quickly dissipate, so will withhold mention of this activity for now, keeping the mention of precip in our western counties as was inherited. We do have a Marginal Risk for severe thunderstorms in our western counties, but this is dependent on these thunderstorms being able to develop, which isn't guaranteed, and coverage is expected to be isolated if they do. Main hazards would be gusty winds, dangerous lightning, and small hail. Expect to see a similar pattern to last night, that if storms develop to our west, they will likely weaken as they move east into our area. Lows tonight will again be in the upper 60s to lower 70s. For Friday, have continued with the hotter temperatures of mid to upper 90s. However, we have struggled to warm the last few days due to humid conditions, and afternoon clouds, so did not go as hot as some of the guidance was suggesting. LONG TERM... (Friday Night through Thursday) No major changes to the long term forecast with hot and dry conditions to prevail. GFS continues to be a little hotter than the other models, pushing over 105 at times through the weekend. Not sure its handling either soil moisture or the afternoon cu field that is developing each afternoon so won't go that high, but temperatures at or above the 100 degree mark still look on target. Upper level high pressure only builds across the area all the way through next weekend. && .PRELIMINARY POINT TEMPS/POPS... Abilene 69 95 71 100 / 20 10 10 10 San Angelo 68 96 71 102 / 5 10 5 5 Junction 70 95 70 100 / 5 10 0 5 Brownwood 68 94 69 99 / 10 10 5 10 Sweetwater 69 94 71 100 / 20 5 5 10 Ozona 68 95 69 100 / 5 5 0 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 24, 2:34 PM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 234 PM CDT Thu May 24 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 234 PM CDT Thu May 24 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms may develop across far western portions of the Big Country and Concho Valley this afternoon and early evening. Storms that develop will be capable of producing gusty winds, dangerous lightning, and small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hot temperatures can be expected for the upcoming Memorial Day weekend, with afternoon highs reaching 100 to 103 degrees Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 24, 5:44 PM CDT, 2 hours 35 minutes before
Special Weather Statement National Weather Service San Angelo TX 544 PM CDT THU MAY 24 2018 TXZ114-242315- Shackelford TX- 544 PM CDT THU MAY 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHACKELFORD COUNTY UNTIL 615 PM CDT... At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near Lueders, or 16 miles west of Albany, moving slowly east at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of western Shackelford County, including the following locations... Big Country Baptist Assembly. LAT...LON 3267 9961 3280 9961 3288 9943 3261 9941 TIME...MOT...LOC 2243Z 264DEG 9KT 3275 9958 !
Special weather statement, May 24, 6:47 PM CDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service San Angelo TX 647 PM CDT THU MAY 24 2018 TXZ049-113-250015- Fisher TX-Jones TX- 647 PM CDT THU MAY 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JONES AND NORTHEASTERN FISHER COUNTIES UNTIL 715 PM CDT... At 646 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Hamlin, moving east at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Hamlin around 715 PM CDT. Other locations impacted by this storm include Hitson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3278 10004 3285 10032 3296 10030 3296 10000 TIME...MOT...LOC 2346Z 283DEG 8KT 3296 10022
Special weather statement, May 24, 7:25 PM CDT, 54 minutes before
Special Weather Statement National Weather Service San Angelo TX 725 PM CDT THU MAY 24 2018 TXZ113-114-127-128-250115- Shackelford TX-Callahan TX-Jones TX-Taylor TX- 725 PM CDT THU MAY 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALLAHAN... SOUTHEASTERN JONES...SOUTHWESTERN SHACKELFORD AND NORTHEASTERN TAYLOR COUNTIES UNTIL 815 PM CDT... At 725 PM CDT, Doppler radar was tracking a strong thunderstorm near Hamby, or 8 miles north of Abilene. this storm was nearly stationary. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Abilene around 755 PM CDT. Other locations impacted by this storm include Impact and Lake Fort Phantom Hill. This includes Interstate 20 between Mile Markers 282 and 295. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3243 9980 3268 9979 3269 9952 3243 9953 TIME...MOT...LOC 0025Z 110DEG 3KT 3257 9968
Special weather statement, May 24, 8:04 PM CDT, 15 minutes before
Special Weather Statement National Weather Service San Angelo TX 804 PM CDT THU MAY 24 2018 TXZ049-113-250130- Fisher TX-Jones TX- 804 PM CDT THU MAY 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JONES AND SOUTHEASTERN FISHER COUNTIES UNTIL 830 PM CDT... At 804 PM CDT, Doppler radar was tracking a strong thunderstorm near Noodle, or 17 miles northeast of Sweetwater, moving south at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Jones and southeastern Fisher Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3269 10024 3269 10002 3252 10001 3252 10029 TIME...MOT...LOC 0104Z 007DEG 9KT 3261 10015
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:25 PM CDT | Special Weather Statement | SJT | Jones | 50 min |
| May 24, 7:30 PM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 2 hr |
| May 24, 7:37 PM CDT | Areal Flood Advisory | SJT | Jones, Taylor | 53 min |
| May 24, 8:02 PM CDT | Areal Flood Advisory | SJT | Taylor | 118 min |
| May 24, 8:04 PM CDT | Special Weather Statement | SJT | Fisher | 26 min |
| May 24, 8:34 PM CDT | Special Weather Statement | SJT | Taylor | 26 min |
| May 24, 8:56 PM CDT | Special Weather Statement | SJT | Taylor | 49 min |
| May 25, 6:26 PM CDT | Special Weather Statement | SJT | San Saba | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.